MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN030863
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: incident occurred on (b)(6) 2023.Following a patient's slight agitation, the connection of the proximal catheter hub (white tip) broke and the luer lock tip separated.The separated tubing was immediately clamped.At the time of the separation, the proximal line was no longer used.Previous days of the incident, medication eupressyl and nimotop were infused via a syringe pump in the proximal line.There was no consequence for the patient.To solve the issue a new cv-12853 was inserted.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one luer hub for analysis.Signs of use were observed on the returned component.Visual inspection of the luer hub revealed it was separated from the proximal extension line.Remains of the extension line molding were observed on the luer hub.Visual inspection of the remainder of the catheter to evaluate the nature of the break could not be performed as it was not returned.The inner diameter of the proximal extrusion at the luer hub measured 1.45mm which is within the specifications of 1.42-1.50mm per product drawing.Functional inspection could not be performed without the remainder of the catheter returned.A device history record review was performed, and no relevant findings were identified.The ifu provided with the informs the user, "do not secure , staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The customer report of an extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual inspection revealed the proximal luer hub had separated from the extension line extrusion.Remains of the extension line molding were observed on the luer hub.However, only the separated luer hub was returned and evaluation of the remainder of the catheter to determine the nature of the break could not be performed as it was not returned.A device history record review was performed with no relevant findings.Based on these circumstances, and without the complete sample returned for analysis , the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17504457
Report Number3006425876-2023-00738
Device Sequence Number6236241
Product Code DQY
UDI-Device Identifier10801902000559
UDI-Public10801902000559
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Model NumberIPN030863
Device Catalogue NumberCV-12853
Device Lot Number71F21G0413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EUPRESSYL AND NIMOTOP - (B)(6) ; EUPRESSYL AND NIMOTOP - (B)(6)
Patient SexUnknown